Weight regain following discontinuation of glucagon-like peptide-1 receptor agonists in adults who are overweight or obese: a systematic review and meta-analysis
- Design
- Meta-analysis
- Drugs
- Semaglutide, Liraglutide, Dulaglutide, Tirzepatide
- Assessment
- Not yet reviewed by a person · added Sep 13, 2026
This study was added automatically and has not been reviewed. Until it is, the collection publishes no population match, weight-loss explanation, study tier, findings, population or funding details for it: a check of automatically extracted details found too many errors to show them as fact. The abstract below is the source as retrieved.
01Source
The source, as retrieved
Abstract
[OBJECTIVE] This study aims to explore the effects of glucagon-like peptide-1 receptor agonists (GLP-1RAs) on weight changes and the occurrence of adverse reactions in overweight or obese adults after drug withdrawal. [METHODS] Computerized searches were conducted in evidence-based databases such as PubMed, Embase, Cochrane Library and Scopus. The search period was from the establishment of the database to December 2025. Collect randomised controlled trials (RCTs) and controlled trials on GLP-1RAs, including tirzepatide, semaglutide, liraglutide, and dulaglutide, for the treatment of overweight or obese adult patients. The risk of bias in the included studies was assessed using the Cochrane Risk of Bias V2.0 tool provided by the Cochrane Collaboration, and meta-analysis was performed using the R programming language. [RESULTS] A total of 699 studies were initially retrieved. Eventually, six studies involving 8,993 patients were included in the quantitative analysis, comprising 5,553 patients in the discontinuation group and 3,440 in the continued treatment group. The results of the meta-analysis showed that, compared with the continued treatment group, the weight difference in the discontinuation group was mean difference (MD) = 17.90%, 95% confidence interval (CI) [14.11-21.69], P < 0.0001. It can be seen that there was a significant rebound in weight after drug withdrawal, and there was statistical heterogeneity among the studies (P = 0.0082). Subgroup analysis further revealed that the weight rebound amplitude after discontinuation of tirzepatide was significantly higher than that of semaglutide. This result suggests that the differences in the mechanism of action of different GLP-1RAs may be the reason for the differences in weight changes after discontinuation. In addition, the percentage difference in body weight between after and before drug withdrawal was MD = 9.11%, 95% CI [7.91-10.30], P < 0.0001, further verifying the trend of weight rebound after drug withdrawal. The summary of adverse reaction reports analyzed and studied indicates that after drug withdrawal, the overall adverse reactions of patients decreased, gastrointestinal adverse reactions decreased, and the incidence of cardiovascular events was not affected by drug withdrawal. [CONCLUSION] There is a significant weight rebound phenomenon after discontinuation of GLP-1RAs, and the rebound magnitudes vary among different types of drugs. At the same time, there is a risk of adverse reactions during the use of such drugs.
Where this record came from
| Source | Retrieved | Identifier |
|---|---|---|
| pubmed | Sep 13, 2026 | 42729958 first ingestion |
| pubmed | Sep 13, 2026 | 42729958 duplicate matched on doi |
| pubmed | Sep 20, 2026 | 42729958 duplicate matched on doi |
| pubmed | Sep 20, 2026 | 42729958 duplicate matched on doi |
| pubmed | Sep 27, 2026 | 42729958 duplicate matched on doi |
| pubmed | Sep 27, 2026 | 42729958 duplicate matched on doi |